,MANUFACTURED PRODUCTS WITH MORE THAN 325 MG OF ACETAMINOPHEN DISCONTUNED BY MANUFACTURESETERS ,MANUFACTURED PRODUCTS WITH MORE THAN 325 MG OF ACETAMINOPHEN DISCONTUNED BY MANUFACTURESETERS
U..S. FOOD AND DRUG ADMINISTRATION
All manufacturers of prescription combination drug products with more than 325 mg of acetaminophen have discontinued marketing
[03-26-2014] FDA and industry have taken action to protect consumers from the risk of severe liver damage, which can result from taking too much acetaminophen. All manufacturers of prescription combination drug products with more than 325 milligrams (mg) of acetaminophen per tablet, capsule, or other dosage unit have discontinued marketing these products.
While all of these products have been discontinued and are no longer available, there are a few remaining manufacturers that have not taken the necessary administrative steps to voluntarily withdraw their applications.
Today, FDA issued two Federal Register notices to formally withdraw the applications for all prescription combination drug products that contain more than 325 mg of acetaminophen per tablet, capsule, or other dosage unit. The first notice immediately withdraws FDA approval of those products for which the manufacturers asked to voluntarily withdraw their applications. The second notice addresses the applications of six manufacturers who have discontinued marketing their products but have not correctly withdrawn their applications, and announces FDA’s intention to begin a process to withdraw approval of those applications.
FDA is also reminding manufacturers to update their drug listing files to reflect the withdrawal of their prescription combination drug products containing more than 325 mg of acetaminophen from the market.
FDA had asked manufacturers to voluntarily withdraw these products from the market to reduce the risk of severe liver injury from inadvertent acetaminophen overdose, which can lead to liver failure, liver transplant, and death. Many consumers are unaware that multiple drug products they take (both prescription and over-the-counter) may contain acetaminophen, making it easy to accidentally take too much.